Alert archive / Missouri / Tornado Warnings in 2008

Tornado Warning 20, NWS Kansas City, MO

June 5, 2008Buchanan County, Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this tornado warning at Jun 5, 2008, 10:00 PM CDT for Buchanan County, Missouri; Doniphan County, Kansas. It was in force for 15 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2008, 10:00 PM CDT (03:00 UTC)
Expired
Jun 5, 2008, 10:15 PM CDT
In force
15 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Doniphan County, KS, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 10:03 PM CDTTSTM WND DMGElwood, KSPOWER LOST IN THE CITY OF ELWOOD...WITH TREES DOWN NORTH OF THE CITY. ALSO RECEIVED A WIND REPORT OF 50 MPH ALONG HWY 36 NEAR ELWOOD.
Jun 5, 10:05 PM CDTTSTM WND DMGWathena, KSROOF BLOWN OFF A CONOCO GAS STATION ALONG 36 HIGHWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:50 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KEAX 060301
TOREAX
KSC043-MOC021-060315-
/O.NEW.KEAX.TO.W.0020.080606T0300Z-080606T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT THU JUN 5 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN DONIPHAN COUNTY IN NORTHEAST KANSAS
  CENTRAL BUCHANAN COUNTY IN NORTHWEST MISSOURI

* UNTIL 1015 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  ISOLATED SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
  DANGEROUS STORM WAS LOCATED 6 MILES NORTHEAST OF RUSHVILLE...OR 8 
  MILES SOUTH OF WATHENA...AND MOVING NORTH AT 55 MPH. THIS STORM
  IS LOCATED OUT AHEAD OF AN INTENSE SQUALL LINE THAT WILL ALSO 
  PRODUCE DAMAGING STRAIGHT LINE WINDS IN THE NEXT 30 MINUTES.

* THIS TORNADIC STORM WILL BE NEAR...
  ELWOOD...ST. JOSEPH AND WATHENA BY 1005 PM CDT.

ST. JOSEPH AIRPORT IS ALSO IN THE PATH OF THIS TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

LAT...LON 3981 9488 3982 9481 3982 9475 3962 9489
      3962 9500 3983 9497 3982 9488
TIME...MOT...LOC 0300Z 195DEG 48KT 3972 9490

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KEAX 060308
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT THU JUN 5 2008

KSC043-MOC021-060315-
/O.CON.KEAX.TO.W.0020.000000T0000Z-080606T0315Z/
DONIPHAN KS-BUCHANAN MO-
1007 PM CDT THU JUN 5 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN BUCHANAN AND
EASTERN DONIPHAN COUNTIES UNTIL 1015 PM CDT...

AT 1003 PM CDT...SEVERAL STORM SPOTTERS WERE TRACKING A ROTATING 
WALL CLOUD NEAR ELWOOD. DOPPLER RADAR CONTINUED TO SHOW INTENSE 
ROTATION IN THIS AREA.  THIS STORM WAS MOVING NORTH AT 55 MPH AND 
COULD PRODUCE A TORNADO AT ANY TIME

PERSONS IN ELWOOD AND THE WESTERN PORTIONS OF ST. JOSEPH SHOULD BE 
IN SAFE SHELTER NOW.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3982 9488 3981 9488 3982 9482 3981 9476
      3967 9486 3968 9497 3983 9497
TIME...MOT...LOC 0307Z 195DEG 48KT 3981 9487

$$

BOOKBINDER
000 
WWUS53 KEAX 060309
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT THU JUN 5 2008

KSC043-MOC021-060315-
/O.CON.KEAX.TO.W.0020.000000T0000Z-080606T0315Z/
DONIPHAN KS-BUCHANAN MO-
1008 PM CDT THU JUN 5 2008

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BUCHANAN AND
EASTERN DONIPHAN COUNTIES UNTIL 1015 PM CDT...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED NEAR ELWOOD...MOVING NORTH AT 45 MPH. SPOTTERS 
HAVE REPORTED A ROTATING WALL CLOUD WITH THIS STORM.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL BUCHANAN AND
EASTERN DONIPHAN COUNTIES.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING 
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3981 9488 3982 9481 3982 9475 3962 9489
      3962 9500 3983 9497 3982 9488
TIME...MOT...LOC 0308Z 194DEG 36KT 3979 9488

$$

21
000 
WWUS53 KEAX 060315
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT THU JUN 5 2008

KSC043-MOC021-060325-
/O.EXP.KEAX.TO.W.0020.000000T0000Z-080606T0315Z/
DONIPHAN KS-BUCHANAN MO-
1015 PM CDT THU JUN 5 2008

...THE TORNADO WARNING FOR CENTRAL BUCHANAN AND EASTERN DONIPHAN
COUNTIES HAS EXPIRED...

AT 1013 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. A 
TORNADO WARNING CONTINUES FOR ANDEW COUNTY UNTIL 1030 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING 
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3981 9488 3982 9481 3982 9475 3962 9489
      3962 9500 3983 9497 3982 9488
TIME...MOT...LOC 0315Z 194DEG 36KT 3986 9486

$$

21

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 5, 4:31 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 5, 4:31 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT THU JUN 5 2008

.DISCUSSION...

SHORT RANGE (TONIGHT THROUGH SATURDAY)...

WATER VAPOR IMAGERY PAINTS A NOT SO PRETTY PICTURE ACROSS THE CONUS
TODAY. AN UNSEASONABLY LARGE LOW IS MOVING OUT OF THE FOUR CORNERS
REGION INTO THE WEST CENTRAL PLAINS THIS AFTERNOON. THE SURFACE LOW
REFLECTION IS LOCATED IN SOUTH CENTRAL NEBRASKA. A COLD FRONT/
DRY-LINE EXTENDS SOUTH THROUGH CENTRAL KANSAS THIS AFTERNOON. GUSTY
SOUTHERLY WINDS ARE PREVAILING ACROSS THE EAST HALF OF KANSAS AND
ALL OF MISSOURI. ALSO OF NOTE ALOFT ARE SEVERAL SMALL SHORTWAVE THAT
ARE MOVING THROUGH THE BASE OF THE SURFACE TROUGH...AND ARE EJECTING
NEARLY DUE NORTH THROUGH THE KANSAS AND NEBRASKA PLAINS. THESE WAVES
HAVE BEEN HELPING INITIATE THUNDERSTORM ACTIVITY ALONG AND BEHIND
THE FRONT FROM CENTRAL KANSAS AND NEBRASKA BACK TO THE WEST STARTING
THIS MORNING.

CURRENT ANALYSIS OF MODELS AND OBSERVATIONS INDICATE THAT ANOTHER
SMALL SHORTWAVE WILL ROTATE AROUND THE BASE OF THE EXITING LOW
ACROSS KANSAS AND NEBRASKA LATE THIS AFTERNOON. AS THIS OCCURS WINDS
WILL BACK JUST A LITTLE ALOFT AS THE LOW LEVEL JET INTENSIFY HELPING
INCREASE CONVERGENCE ALONG THE FRONTAL LINE. THIS SHOULD HELP EVOLVE
THE INDIVIDUAL SMALL LINES OF STORMS OR SUPER-CELLS INTO A LARGE
LINEAR SQUALL LINE. THIS LINE COULD REACH THE WESTERN SECTIONS OF OF
THE FORECAST AREA AS EARLY AS 9 OR 10 PM THIS EVENING. MAIN THREAT
WITH THIS SQUALL LINE WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. OTHERWISE...COOLING ALOFT FROM THE SCATTERED CONVECTION
ACROSS EAST KANSAS...AND/OR COOL AIR SWEEPING IN ALOFT AS THE MAIN
TROUGH GOES NEGATIVELY TILLED...COULD ERODE THE CAP ACROSS THE
KANSAS/MISSOURI BORDER REGION BETWEEN AND 6PM AND 8PM. THIS WOULD
ALLOW FOR DISCREET CELLS AHEAD OF THE APPROACHING LINE OF STORMS
WHICH WOULD LEAD TO THE POTENTIAL FOR NOT ONLY LARGE HAIL...BUT ALSO
ISOLATED TORNADOES. HOWEVER...THIS THREAT FOR ISOLATED STORMS IS NOT
LOOKING GREAT AT THIS TIME DUE TO THE STABILIZING EFFECTS OF THE
CLOUD COVER THAT HAS DOMINATED THE KANSAS/MISSOURI BORDER REGION
TODAY.

ALONG WITH THE SEVERE WEATHER POTENTIAL TONIGHT WILL COME SOME
POSSIBILITY OF FLOODING. PRECIPITABLE WATER VALUES FOR TONIGHT ARE
RUNNING AROUND 1 1/2 TO 2 INCHES...AND GIVEN HOW LOW RIVER HEAD
WATER AND FLASH FLOOD GUIDANCE IS I HAVE GONE WITH A FLASH FLOOD
WATCH ACROSS MUCH OF THE FORECAST AREA TONIGHT FROM 7 PM TO 7 AM
FRIDAY MORNING.

AS FOR THE WIND ADVISORY...GOING TO KEEP IT GOING FOR NOW THROUGH
ITS CURRENT EXPIRATION TIME OF 10 PM. HAVE NOT SEEN WINDS QUITE AS
HIGH AS ADVISORY CRITERIA YET TODAY...BUT THE PRESSURE GRADIENT DOES
TIGHTEN AS THE FRONT AND SQUALL LINE MOVES EAST INTO WESTERN
MISSOURI.

FOR FRIDAY...WILL LIKELY STILL HAVE ONGOING CONVECTION ACROSS THE
EAST HALF OF THE FORECAST AREA AFTER SUNRISE FRIDAY AS THE LEFT OVER
BLOW OFF CONVECTION FORM THE OVERNIGHT SQUALL LINE WILL STILL BE
SPREAD ACROSS THE REGION. SOME CONSIDERATION WILL NEED TO BE GIVEN
TO THE POTENTIAL FOR REDEVELOPMENT FRIDAY AFTERNOON AND EVENING AS A
SECOND SHORTWAVE MOVES THROUGH BEHIND THE EXITING FOUR CORNERS
TROUGH. HAVE KEPT SOME SLIGHT CHANCE TO CHANCE POPS ALONG THE
SOUTHEAST EDGE OF THE FORECAST AREA FOR FRIDAY NIGHT AS A RESULT.
THAT MIGHT NEED TO COME FARTHER NORTH IF LATER MODEL RUNS KEEP THE
SIGNAL INTACT.

FOR SATURDAY...TEMPERATURES WILL QUICKLY REBOUND SATURDAY AS STRONG
SOUTHERLY WINDS MOVE BACK INTO KANSAS AND MISSOURI. FOR THE
AFTERNOON AND OVERNIGHT HOURS ANOTHER TROUGH MOVING INTO THE
NORTHERN ROCKIES WILL PUSH THE WESTERLIES INTO THE CENTRAL PLAINS.
SHORTWAVES MOVING THROUGH THESE STRONG WESTERLIES COULD SPARK WARM
AIR ADVECTION CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST
AREA SATURDAY AFTERNOON AND EVENING.

CUTTER

LONG RANGE (SUNDAY THROUGH THURSDAY)...

OBVIOUSLY WITH THE IMPENDING WEATHER THIS EVENING THE EXTENDED
FORECAST HAS TAKEN A LITTLE BIT OF A BACK SEAT.  THERE HAS BEEN A
LOT OF QUICK COORDINATION BETWEEN OFFICES TO MAKE SURE WE ARE ALL
WITHIN TOLERANCE FOR OUR GRIDS.

A QUICK OVERVIEW OF THE WEATHER SITUATION FOR THE UPCOMING WEEK
SHOWS THAT TEMPERATURES WILL STILL BE AWFULLY WARM THROUGHOUT THE
PERIOD DUE TO A BUILDING UPPER RIDGE OVER THE SOUTHEASTERN PART OF
THE CONUS.  THIS WILL HELP PUSH ANY STORMS WE MAY HAVE ON SUNDAY
GRADUALLY NORTHWARD...SO BUMPED UP POPS FOR THE NORTHERN ONE THIRD
OF THE CWA ON SUNDAY AND MONDAY TO ACCOUNT FOR PRECIPITATION THAT
MAY FORM ALONG THE SURFACE BOUNDARY MOVING IN FROM THE NORTH.

AS FAR AS THE MENTION OF ANY SEVERE WEATHER FOR NEXT WEEK...THERE IS
NOTHING IN THE MODELS THAT SHOW ANY HINTS FOR POSSIBLE SEVERE
WEATHER.

DECIDED TO FOLLOW HPC GUIDANCE FOR MUCH OF THE MIDDLE OF NEXT WEEK.

MJS

&&

.AVIATION...

FOR THE 18Z TAFS...SEVERE THUNDERSTORMS FORECASTED TONIGHT...A LINE
OF STORMS WITH SOME LEADING SUPERCELLS AHEAD OF THE LINE WILL AFFECT
THE AREA AFTER 00Z. THE STORMS OUT AHEAD OF THE LINE MAY NOT
AFFECT THE TERMINALS...BUT WILL NEED TO BE WATCHED CLOSELY. THE LINE
SHOULD ARRIVE AROUND 04Z AND MAY BE A BOWING LINE WITH DAMAGING
WINDS AND POSSIBLY EMBEDDED TORNADOES ALONG THE LEADING EDGE OF THE
LINE. VISIBILITIES AND CEILINGS EXPECTED TO BE IFR OR LIFR IN
STORMS. BY LATE TONIGHT...WINDS WILL BECOME MORE SOUTHWESTERLY AND
CEILINGS AND VISIBILITIES VFR. ADOLPHSON

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 10 PM THURSDAY FOR MOZ001-MOZ002-MOZ011-
     MOZ012-MOZ013-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037-MOZ043-
     MOZ044-MOZ053-MOZ054.

     FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR MOZ001-MOZ002-MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
     MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
     MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ043-
     MOZ044-MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.

     WIND ADVISORY UNTIL 10 PM THURSDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 5, 1:02 PM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT THU JUN 5 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
102 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LARGE UPPER LEVEL STORM SYSTEM HAS BEGUN TO LIFT OUT OF THE FOUR
CORNERS REGION. A LARGE LAYER OF WARM AIR ALOFT WILL PERSIST ACROSS
THE OUTLOOK AREA THROUGH THE LATE AFTERNOON HOURS WHICH WILL SUPPRESS
THUNDERSTORM ACTIVITY FOR MUCH OF THE DAY. THERE IS A POTENTIAL BY
EARLY EVENING THAT THIS WARM LAYER MAY ERODE JUST ENOUGH TO ALLOW
ISOLATED SUPER CELL THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF
NORTHWESTERN MISSOURI AND IN AREAS ALONG THE MISSOURI KANSAS BORDER.
DUE TO THE HIGH VOLUME OF INSTABILITY IN THE ATMOSPHERE...THESE
STORMS MAY BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

A MUCH HIGHER PROBABILITY OF THUNDERSTORM ACTIVITY WILL ARRIVE
DURING THE LATE EVENING AND OVERNIGHT HOURS. STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS CENTRAL KANSAS AND NEBRASKA
THIS AFTERNOON WITH A CLUSTER OF THUNDERSTORMS PUSHING INTO THE
WESTERN PORTIONS OF THE OUTLOOK AREA DURING LIKELY AFTER 9 PM. THE
POTENTIAL EXISTS FOR DAMAGING HIGH WINDS...LARGE HAIL. ISOLATED
TORNADOES MAY ALSO BE POSSIBLE WITH THIS ACTIVITY AS INDIVIDUAL SUPER
CELLS MAY ACCOMPANY THE LINE OF STORMS THAT WILL MOVE THROUGH.

MANY RIVERS ARE ALSO RUNNING AT ABOVE NORMAL LEVELS AT THIS
TIME...ANY ADDITIONAL RAINFALL THIS AFTERNOON AND NIGHT WILL LIKELY
LEAD TO ADDITIONAL RIVER FLOODING AS WELL AS THE POSSIBILITY OF FLASH
FLOODING.

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF THE
OUTLOOK AREA AFTER MIDNIGHT. SOME UNCERTAINTY EXISTS AS TO IF THIS
ACTIVITY WILL REMAIN SEVERE DURING THE EARLY MORNING HOURS OF
FRIDAY.

OTHERWISE...A WIND ADVISORY IS IN EFFECT ACROSS EASTERN KANSAS AND
WESTERN MISSOURI THROUGH 10 PM THIS EVENING. SUSTAINED SOUTH WINDS
WILL RUN BETWEEN 25 AND 35 MPH THROUGH THE DAYTIME HOURS...WITH
GUSTS TO 45 MPH POSSIBLE IN SOME LOCATIONS. WINDS WILL BEGIN TO
SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SOUTH AND EAST OF A LINE FROM KANSAS
CITY TO KIRKSVILLE FRIDAY AFTERNOON. A FEW STRONG TO SEVERE STORMS
MAY BE POSSIBLE...ESPECIALLY OVER THE SOUTHEASTERN CORNER OF THE CWA.

ANOTHER CHANCE FOR THUNDERSTORMS WILL ARRIVE ON SATURDAY AND PERSIST
INTO SUNDAY ACROSS NORTHERN MISSOURI. IT IS TOO EARLY TO DETERMINE IF
THIS ACTIVITY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED NORTH AND WEST OF A LINE FROM
BUTLER TO KIRKSVILLE THIS EVENING AND THROUGH THE OVERNIGHT HOURS.

CUTTER

In the hours before

Local storm report, Jun 5, 8:09 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          CRAIG                   40.19N 95.37W
06/05/2008                   HOLT               MO   LAW ENFORCEMENT

            TWO SEMI TRUCKS BLOWN OVER INJURIES UNKNOWN BUT ONE
            DRIVER REQUIRING EXTRICATION. MILE MARKER 92 ON
            INTERSTATE 29.

&&

ADOLPHSON
Local storm report, Jun 5, 8:16 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     2 S FAIRFAX             40.31N 95.39W
06/05/2008                   ATCHISON           MO   EMERGENCY MNGR

            POWER LINES DOWN ON HIGHWAY 59.

&&

ADOLPHSON
Local storm report, Jun 5, 8:32 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     3 SE FAIRFAX            40.31N 95.35W
06/05/2008                   ATCHISON           MO   EMERGENCY MNGR

            GRAIN BIN AND FARM OUTBUILDINGS DESTROYED.

&&

ADOLPHSON
Local storm report, Jun 5, 8:38 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     SKIDMORE                40.29N 95.08W
06/05/2008  E60 MPH          NODAWAY            MO   TRAINED SPOTTER

&&

MRD
Local storm report, Jun 5, 9:03 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     BURLINGTON JCT          40.45N 95.07W
06/05/2008                   NODAWAY            MO   EMERGENCY MNGR

            ROOF OFF A BUILDING AND A FEW POWER LINES DOWN IN
            BURLINGTON JUNCTION. EM ALSO RELAYED A REPORT OF POWER
            LINES LEANING NEAR A BUSINESS JUST WEST OF TOWN. DAMAGE
            POSSIBLY DUE TO A TORNADO. TIME ESTIMATED.

&&

MRD
Local storm report, Jun 5, 9:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND GST     4 W JARBALO             39.20N 95.14W
06/05/2008  M50 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

&&

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:39 PM CDTTornado WarningEAXAtchison, Holt36 min
Jun 5, 7:45 PM CDTFlash Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth6 hr
Jun 5, 8:10 PM CDTTornado WarningEAXAtchison, Nodaway50 min
Jun 5, 8:54 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth36 min
Jun 5, 9:32 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte43 min
Jun 5, 9:52 PM CDTAreal Flood WarningEAXAndrew, Holt3 days
Jun 5, 10:12 PM CDTTornado WarningEAXAndrew18 min
Jun 5, 10:14 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, DeKalb, Platte36 min
Jun 5, 10:15 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte6 hr
Jun 5, 11:01 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb44 min
Jun 5, 11:04 PM CDTSevere Thunderstorm WarningEAXBates, Cass41 min
Jun 5, 11:45 PM CDTTornado WarningEAXHenry, Johnson45 min
Jun 5, 11:59 PM CDTTornado WarningEAXJohnson, Lafayette31 min
Jun 6, 12:22 AM CDTTornado WarningEAXLafayette, Saline23 min
Jun 6, 12:26 AM CDTTornado WarningEAXJohnson, Pettis, Saline19 min
Jun 6, 12:41 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Saline23 min
Jun 6, 1:53 AM CDTRiver Flood WarningEAXJohnson, Pettis18 hr
Jun 6, 1:53 AM CDTRiver Flood WarningEAXCooper, Saline10 days
Jun 6, 9:20 AM CDTAreal Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth3 days
Jun 6, 11:01 AM CDTRiver Flood WarningEAXLinn, Livingston3 days
Jun 6, 11:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Jun 6, 11:01 AM CDTRiver Flood WarningEAXCarroll, Chariton13 days
Jun 5, 9:52 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte38 min
Jun 6, 2:39 AM CDTRiver Flood WarningEAXMiami26 hr

Nearby

Tornado Warnings in Missouri, 2008Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.